Mixing AHA with ascorbic acid and aczone.

An article says don’t mix AHA with VIT C because it will increase redness and peeling. is this true? Another article says AHA and Vit. C together will cause the VIT C to destabilize and be ineffective. is this true? can aczone be layered with aha and or vit c or green tea?

Doctor Answers 1

Combinations of medications

Hello, and thank you for your question! Unfortunately, without knowing more about your skin, this is a very hard question to answer. Some people can use Retinoids, AHAs and Vitamin C all at the same time and they look fabulous. Other people - those with thinner and more sensitive skin - will experience peeling and irritation if they try a regimen like that.However - you should not layer a retinoid with a Vitamin C - because Vitamin C is used in the daytime and Retinoids and used at night. AHAs will neutralize on your skin - you can apply other products when the tingling from the AHA has subsided, or after you rinse it off if it is in cleanser form. I hope this helps!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.